Need input-out almost 3 months-having some problems.
I am so thankful for this board. I am out three months almost from surgery. I have had a few issues. First, I have severely cracked mouth sores at the corners of my mouth. They are not cold sores but cracks that open up. I have read on the net and it seems to be caused by vitamin deficiency. I take all my vitamins. This started after surgery and it heals up and then comes right back again, since surgery. I have used different things on my lips but it keeps coming back. Anyone heard of this? I read B2 or iron can cause but I take all my daily vitamins religiously.
Second issue, sometimes when I eat I get a mild form of dumping. It isn't from eating sweets, I think its from eating too fast, too much or maybe drinking with food. I am guessing that makes the food go thru into the intestine too fast and I have really worked on it. I have found that eating solid protein, meat/chicken/fish makes me feel the best and carbs can cause this dumping thing. My symptoms are headache, nausea, hot flashes, and I have to lay down to sleep it off. I haven't had diarrhea though.
I am hoping this second issue is resolving itself as I am learning what foods are best and how to slow down, etc. Also, I have been pretty tired the last few months and I take a nap everyday.
The mouth problems are really painful and worrisome. It makes me have doubt about having the bypass, worrying that my body will not be able to get the nutrients it needs. Any thoughts will be welcome! Thanks, Tracy
I would add an extra B-complex and start taking at least 1 Proferrin iron tablet snapped in 2 to help absorption. You might even try a folic acid/B9 sublingual. It dissolves under your tongue, so no malabsorption issues. They make a B1 sublingual but it is nasty! Are you taking a B12 sublingual as well?
When will you be able to have good labs drawn?
Like Gina asked: When do you have labs drawn? 3 months post op is fairly standard. Request a set of lab,s the surgeon shouldnt have any issue ordering them for you. See what the numbers are and go from there. You seem early out to be deficient already.
Are you getting enough fat in your diet? That may cause cracking
RNY 9/12 TT 9/13 HT 5' 4" HW 250 SW 242 CW 125
Come keep it real in R&R 3.0 Want a group invite? Send a PM
Candy and Gina, Thanks for the good info. I made an appt with my doctor today! I am sure he will draw labs. I do need better vitamins. I have no sublingual vitamins. I have written down what Gina suggested. I will try and find some today. Do you all buy your vitamins from the internet or from GNC? Tracy
Are you eating enough calories and protein? How about exercise? At this point, needing a nap every day should be a thing of the past. Get a handle on your eating process (speed, quantity), maybe the constant dumping symptoms are taking a toll.
datachick, I am not having constant dumping, just occasional but I am learning and it has been much better. I am also going off narcotic pain meds I was on for 18 years, and that could be why I am so tired. My body is also going thru that stress. I had to change meds after bypass, not being prepared at all for my long acting morphine to not work anymore. Suddenly I was in withdrawal. And I discovered that my Cymbalta is doing a great job of pain control so I am slowly going off morphine. (my doc put me on short acting morphine to stop the withdrawal once we figured out what was going on) It has been really hard, but it isn't so bad now. I am taking small doses of methadone three times a day and then morphine immediate release only as necessary. It has come way down and once I don't need anymore of the morphine, I will start reducing the methadone. I hope to be off all by end of summer. Tracy
on 7/12/13 4:46 am - Switzerland
I understand your tiredness - I am 5 weeks post - op and totally drained of energy. I broke my ribs 3 months before my op and took quite high doses of pain meds, which I think could have a contributing factor. We are all different and it seems that you had a lot of medication issues, so that might also contribute to your tiredness. Your body needs to heal, so if you need to take a nap, I suggest you do so.
I am no expert on vitamins, but could it be a lack of Vit C?
There is a real expert on vitamins on the RNY forum. Her name is Kelly - I am sure she will be able to help you.
Hope you feel better soon.
Yep, see the Dr and get labs done. I hope you had a full set before surgery but not all Drs do them. If so, you will be able to see what is trending quickly.
My energy improved greatly as my D3 came up to normal. I was very low before surgery. But I would suspect your medication issues to be the cause of most of that. Anyway, labs again will tell you if your D3 is low.
Carbs and fat as well as sugar can cause dumping symptoms in some folks. Even at 3 months out, you should be taking bites the size of a pencil eraser and chew, chew, chew. Eating 1/4-1/2c 6-8 times a day will help. Do NOT drink with meals. sounds like if it may be coming from eating too much, too fast or drinking with meals, you have identified NO_NOs that you already know may be an issue. You have the rest of your life to get this right and eat right. Start now and follow your program and the things you know you need to do. You can do this but sounds like you are sabotaging yourself already.
Look in the mirror and stick out your tongue. If it is white, you have thrush which can cause all the mouth problems. It is easily cured with medication from the Dr. Hopefully it is something that easy and you can feel better soon.
Between 35-40 BMI? join us on the Lightweight board. the Lightweight Board